Tamoxifen: reduce dosage or quit?
I started T in late June of 2021, so I’m 8 months in. Here’s
my laundry list of SEs since then. Vaginal discharge, not bloody, and
tolerable. Intermittent pelvic pain and cramping, mild and tolerable. In mid-August, I noticed
pain in my left hip joint making it painful to climb stairs and walk
uphill. By December this had spread to
my left buttock and lower back and I had pain bending or twisting. Aleve, my
pain drug of choice, did no good. I had my hip x-rayed, no problems found in
joint and I was given a steroid shot for possible bursitis. It did no
good. I had a back MRI which found several
longstanding problems, (disc slippage, bulging and stenosis) due to wear and
tear and being 70 years old. I started PT about a month ago and see progress in
that I can bend and twist and climb stairs better.
Other SEs: depression, moodiness, crankiness, and hopelessness;
general fatigue and lack of energy. AND, finally, in mid-December I began to
notice my hair thinning and this continues. I’ve seen my oncologist twice since starting T and discussed
with him all the SE’s I’ve mentioned. He
conceded the depression, hair thinning and tiredness could be attributed to T,
and did an iron test, which showed no deficiency. Recommended an anti-depressant; says back pain is not due to T.
I asked if T came in lower
doses; he said no. Based on what I’ve
read on these blogs and others, it’s obvious that many women either quit T (and
the other anti-estrogen drugs) entirely, or reduce their dosage, regardless of
what their onco says. I’m considering
halving my dosage, and I’m considering Rogaine. I do have some concern about
deviating from the standard because I had micrometastesis in one lymph node out
of two. My Onco DX score is 17, so chemotherapy was ruled out (thank god). I’d love to get feedback from anyone who
lowered her T dosage or quit it. Also does anyone know if Rogaine is
contraindicated if on T? Any insights
would be welcome. THANKS.